Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 104, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 8, 2002, 5:58 AM CDT for Rankin County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2002, 5:58 AM CDT (10:58 UTC)
- Expired
- Apr 8, 2002, 6:45 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 081058 SVRJAN MSC121-081145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 558 AM CDT MON APR 8 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 645 AM CDT * AT 558 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FLORENCE...OR ABOUT 10 MILES SOUTH OF RICHLAND...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR FLORENCE AT 605 AM CDT BE NEAR BRANDON AT 625 AM CDT WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF DIMES IS LIKELY WITH THIS STORM. LAT...LON 3218 9026 3207 9024 3208 8984 3236 8990
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 3:20 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 8, 3:20 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT MON APR 8 2002 A VERY ACTIVE WEATHER SITUATION IS EXPECTED FOR TODAY WITH POSSIBLE SEVERE WEATHER...FLOODING...AND SUSTAINED WINDS NEAR 25 MPH. A SEVERE THUNDERSTORM WATCH IS ALREADY IN EFFECT AT THIS TIME FOR WESTERN SECTIONS OF THE FORECAST AREA. THE STORMS OCCURRING IN THE CURRENT SEVERE THUNDERSTORM BOX SHOULD CONTINUE TO MOVE EASTWARD ACROSS OUR FORECAST AREA TODAY. THE LINE OF STORMS MAY WEAKEN A BIT AS THE STORMS ENTER MISSISSIPPI AS THE BEST UPPER LEVEL DIVERGENCE IS FARTHER WEST. HOWEVER...THE 300 MB JET WILL SHIFT EASTWARD LATER TODAY AND WILL SHIFT THE RIGHT ENTRANCE REGION OF THE JET TO THE MISSISSIPPI RIVER BY THIS AFTERNOON. STORMS ARE LIKELY TO INTENSIFY DURING THE AFTERNOON HOURS WITH THE STRONGEST STORMS AND HEAVIEST RAINFALL GENERALLY ALONG AND WEST OF A EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN LINE. LOCATIONS EAST OF THIS LINE ARE STILL LIKELY TO SEE GOOD COVERAGE OF RAINFALL TODAY AND INTO TONIGHT. EXPECT SOME RAINFALL ACTIVITY WILL EVEN LINGER INTO TUESDAY EAST OF THE MISSISSIPPI RIVER...ESPECIALLY IN SOUTHEASTERN SECTIONS. WINDS ARE LIKELY TO BE STRONG TODAY ACROSS THE ENTIRE FORECAST AREA AS THE REGION IS SQUEEZED BETWEEN A STRONG HIGH PRESSURE CENTER OFF THE U.S. EAST COAST AND LOW PRESSURE TO THE WEST. WILL ISSUE A WIND ADVISORY FOR TODAY ACROSS THE ENTIRE FORECAST AREA. FOR FLOODING POTENTIAL...THE HPC HAS OUR ENTIRE FORECAST AREA IN AN AREA OF POSSIBLE EXCESSIVE RAINFALL. AT THIS TIME...BELIEVE THE STRONGEST THREAT FOR HEAVY RAINFALL IS IN MUCH OF THE WESTERN HALF OF THE FORECAST AREA WHERE UPPER LEVEL JET SUPPORT SHOULD BE THE GREATEST (GENERALLY WEST OF THE LINE MENTIONED IN FIRST PARAGRAPH ABOVE). WILL ISSUE A FLOOD WATCH FOR TODAY FOR MUCH OF THE WESTERN HALF OF OUR FORECAST AREA. CONCERNING SEVERE POTENTIAL...THE FORECAST INSTABILITIES LOOK SOMEWHAT MARGINAL FOR SEVERE WEATHER TODAY BUT ETA MODEL DOES PREDICT AFTERNOON CAPE VALUES UP TO 1800 J/KG IN THE VICKSBURG AREA. FORECAST SFC TO 3 KM HELICITY VALUES LOOK VERY FAVORABLE WITH WIDESPREAD 400 TO 600 M2/S2 VALUES FOR THIS AFTERNOON. THE EXPECTED POSITION OF THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET OVER THE MISSISSIPPI RIVER AREA BY THIS AFTERNOON WILL ALSO INCREASE THE SEVERE POTENTIAL IN WESTERN SECTIONS. WILL MENTION SEVERE FOR ALL LOCATIONS MENTIONED IN THE FLOOD WATCH AREA. EASTERN SECTIONS COULD ALSO SEE SOME STRONG STORMS BUT WILL LEAVE OUT MENTION OF SEVERE AT THIS TIME. THE WEATHER SYSTEM WILL BE SLOW TO MAKE EASTWARD PROGRESS TONIGHT. OUR SOUTHEASTERN SECTIONS WILL SEE BULK OF THE RAINFALL FOR THIS EVENT TONIGHT AND EARLY TUESDAY. EXPECT WEDNESDAY TO BE DRY. EXPECT MILD TEMPERATURES FOR THE PERIOD...ESPECIALLY MILD TONIGHT AS STRONG SOUTHERLY WINDS KEEP TEMPERATURES IN THE 60S. MINIMUMS SHOULD DROP INTO THE 50S FOR TUESDAY NIGHT. DAYTIME HIGH TEMPERATURES SHOULD GENERALLY BE IN THE 70S THROUGH THE PERIOD. WILL STAY CLOSE TO AVN/NGM GUIDANCE NUMBERS WHICH ARE CONSISTENT WITH EACH OTHER AND WHICH APPEAR TO HAVE REASONABLE NUMBERS. IN THE EXTENDED (THURSDAY THROUGH SUNDAY)...WILL KEEP MENTION OF CHANCE OF SHOWERS IN FORECAST FOR FRIDAY THROUGH SUNDAY...BUT SO FAR DOES NOT LOOK LIKE ANY MAJOR RAINFALL EVENTS ON THE HORIZON. TEMPERATURES SHOULD BE SEASONABLY MILD. THANKS TO NWS KNEW...KMOB...AND KMEM FOR COORD. PRELIM NUMBERS... JAN 076/065 077/058 075 +86-0 MEI 077/065 074/056 075 78710 .JAN... AR...FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY...EXTREME SOUTHEAST AR ZONES. LA....FLOOD WATCH FOR TODAY AND WIND ADVISORY FOR TODAY IN NORTHEAST LA ZONES MS...WIND ADVISORY FOR TODAY FOR ALL THE KJAN MS ZONES. FLOOD WATCH FOR TODAY FOR ALL KJAN ZONES ALONG AND WEST OF EUPORA TO KOSCIUSKO TO BRANDON TO BROOKHAVEN LINE. 15
In the hours before
Special weather statement, Apr 8, 4:45 AM CDT, 1 hour 13 minutes before
WATCH NOTIFICATION FOR SEVERE THUNDERSTORM WATCH 78 NATIONAL WEATHER SERVICE JACKSON MS 445 AM CDT MON APR 8 2002 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-034-081100- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 78. COUNTIES AND PARISHES CANCELED INCLUDE: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA... FRANKLIN LA...TENSAS...CATAHOULA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...WASHINGTON... THIS INCLUDES THE CITIES OF...BASTROP...CLEVELAND...CROSSETT... GREENVILLE...HARRISONBURG...INDIANOLA...LAKE PROVIDENCE... LAKE VILLAGE...OAK GROVE...RAYVILLE...ST JOSEPH...TALLULAH... WINNSBORO... LAZ026-MSZ025-035-040-041-047-053-059-060-081100- SEVERE THUNDERSTORM WATCH 78 REMAINS IN EFFECT UNTIL 600 AM CDT MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN NORTHEAST LOUISIANA: CONCORDIA... IN NORTH MISSISSIPPI: LEFLORE... IN CENTRAL MISSISSIPPI: HUMPHREYS...ISSAQUENA...SHARKEY...WARREN...CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS... THIS INCLUDES THE CITIES OF...BELZONI...FAYETTE...GREENWOOD... MAYERSVILLE...NATCHEZ...PORT GIBSON...ROLLING FORK...VICKSBURG... VIDALIA...
Special weather statement, Apr 8, 5:29 AM CDT, 29 minutes before
WATCH NOTIFICATION FOR SEVERE THUNDERSTORM WATCH 78...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 529 AM CDT MON APR 8 2002 LAZ026-MSZ025-035-040-041-047-053-059-060-081100- THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED ALL COUNTIES AND PARISHES IN SEVERE THUNDERSTORM WATCH 78. COUNTIES AND PARISHES CANCELED INCLUDE: IN NORTHEAST LOUISIANA: CONCORDIA... IN NORTH MISSISSIPPI: LEFLORE... IN CENTRAL MISSISSIPPI: HUMPHREYS...ISSAQUENA...SHARKEY...WARREN...CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS... THIS INCLUDES THE CITIES OF...BELZONI...FAYETTE...GREENWOOD... MAYERSVILLE...NATCHEZ...PORT GIBSON...ROLLING FORK...VICKSBURG... VIDALIA...
Local storm report, Apr 8, 5:46 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CST MON APR 08 2002
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 AM VICKSBURG MS WIND DAMAGE
04/08/02 WARREN VICKSBURG 911 REPORTED
ROOFS BLOWN OFF OF TWO
BUILDINGS...AS WELL AS
SEVERAL TREES DOWN.
0436 AM 3NW MADISON MS 0.75 INCH HAIL
04/08/02 MADISON S.O. REPORTED DIME SIZE
HAIL ON HIGHWAY 463 NEAR
MADISON.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:31 AM CDT | Severe Thunderstorm Warning | JAN | Madison | 29 min |
| Apr 8, 6:02 AM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Apr 8, 6:15 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 45 min |
| Apr 8, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 54 min |
| Apr 8, 8:48 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 27 min |
| Apr 8, 11:56 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 49 min |
| Apr 8, 12:55 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 35 min |
| Apr 8, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 26 min |
| Apr 8, 1:16 PM CDT | Tornado Warning | JAN | Simpson | 29 min |
| Apr 8, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 25 min |
| Apr 8, 1:37 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 23 min |
| Apr 8, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 33 min |
| Apr 8, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 28 min |
| Apr 8, 2:06 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 24 min |
| Apr 8, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 37 min |
| Apr 8, 2:17 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 28 min |
| Apr 8, 2:25 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 35 min |
| Apr 8, 2:33 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 27 min |
| Apr 8, 2:39 PM CDT | Tornado Warning | JAN | Jasper | 36 min |
| Apr 8, 2:53 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 22 min |
| Apr 8, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 33 min |
| Apr 8, 2:59 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Apr 8, 3:01 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 29 min |
| Apr 8, 3:11 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 34 min |
| Apr 8, 3:12 PM CDT | Tornado Warning | JAN | Forrest | 33 min |
| Apr 8, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Kemper, Lowndes, Noxubee | 29 min |
| Apr 8, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 27 min |
| Apr 8, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.